MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; BLOOD CULTURE, LUER LOCK ACCESS DEVICE

Medline Industries, LP MEDLINE; BLOOD CULTURE, LUER LOCK ACCESS DEVICE
Catalog Number BCLLAD
Medical Device Problem Codes Fluid/Blood Leak (1250); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "when removing the first bottle, the sheath over the needle did not retract back causing blood to leak out of the exposed needle.".
 
Additional Manufacturer Narrative
The customer reported receiving a medline blood culture luer lock access device that was leaking during use; the customer also reported there was no impact to the patient or user and no serious injury, medical intervention, or follow up care related to the reported incident.Medline received 1ea bcllad blood culture luer lock access device in used condition; visual inspection noted that the sheath was fully retracted, covering the needle, but the sample had been used and was covered in blood, so no functional test could be performed, and reserve stock was ordered instead.When reserve stock was received, 29 samples were visually and functionally inspected, with no indications of manufacturing defects and no indications of leakage during or after testing.The complaint was not confirmed, no root cause was identified, and the samples worked as intended.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
BLOOD CULTURE, LUER LOCK ACCESS DEVICE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
rahul kota
three lakes drive
northfield, IL 60093--275
MDR Report Key50819098
Report Number1417592-2026-44715
Device Sequence Number15991924
Product Code JKA
UDI-Device Identifier10193489189650
UDI-Public10193489189650
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberBCLLAD
Device Lot Number89724070001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown